ArticleRheumatology international2016
Hypersensitivity pneumonitis associated with azathioprine therapy in a patient with granulomatosis with polyangiitis.
Article in Rheumatology international, 2016. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 4 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
4 citing papers in PubMed, 10 citations in OpenAlex.
- Drug-induced Interstitial Lung Disease with a Hypersensitivity Pneumonitis Pattern Following Pembrolizumab Plus Epirubicin and Cyclophosphamide Therapy: First Report with Pathological Findings.Internal medicine (Tokyo, Japan) · 2026Article
- Prevalence of drug-induced interstitial lung disease in Saudi Arabia: a real-world data study.Scientific reports · 2026Observational
- Suspected azathioprine-induced hypersensitivity pneumonitis in a patient with autoimmune hepatitis: A rare case report.Hepatology forum · 2026Article
- Lung involvement in childhood onset granulomatosis with polyangiitis.Pediatric rheumatology online journal · 2017Review
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
3 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Granulomatosis with polyangiitis (GPA), an autoimmune disease characterized by inflammatory granulomas and necrotizing small-vessel vasculitis, primarily affects the respiratory tract and kidneys. Azathioprine (AZA) is a purine analog that is commonly used for maintaining GPA remission after induction therapy with cyclophosphamide. While the dose-dependent side effects of AZA are common and well known, hypersensitivity reactions such as pulmonary toxicity are rare. Here, we describe a case involving a 38-year-old man with GPA-associated pauci-immune crescentic glomerulonephritis who developed subacute hypersensitivity pneumonitis (HP) during AZA maintenance therapy. Five months after the initiation of AZA administration (100 mg/day), the patient was admitted with a 7-day history of cough, dyspnea, and fever. High-resolution computed tomography of the chest showed ill-defined centrilobular nodules and diffuse ground-glass opacities in both lung fields. Bronchoscopy with bronchoalveolar lavage was negative for infectious etiologies. A transbronchial lung biopsy specimen revealed poorly formed non-necrotizing granulomas. A chest radiograph obtained at 2 weeks after discontinuation of AZA showed normal findings. The findings from this case suggest that AZA-induced HP should be considered as a differential diagnosis when a patient with GPA exhibits fresh pulmonary lesions accompanied by respiratory symptoms during AZA therapy.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.